Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Norpace CR Overdose

It could be potentially fatal to take too much Norpace CR. Therefore, make sure to seek immediate medical treatment if you believe you have overdosed on this drug. Some of the potential symptoms may include heart failure, loss of consciousness, and a low heart rate. Dialysis, "pumping the stomach," and supportive care are some of the possible treatment options.

Can You Take Too Much Norpace CR?

Norpace® CR (disopyramide) is a prescription antiarrhythmia medication. It is used in people with certain life-threatening abnormal heartbeats (also known as heart arrhythmias).
 
As with most medications, it is possible to take too much Norpace CR. The specific effects of an overdose would likely vary, depending on a number of factors, including the Norpace CR dosage and whether it was combined with any other medications or substances.
 

Effects of an Overdose

Taking too much Norpace CR can be quite dangerous, and could even cause death. Possible symptoms of an overdose may include:
 
  • Blurred vision
  • Constipation
  • Dry eyes, nose, or mouth
  • Difficulty urinating
  • Abnormal breathing, including extremely slow breathing or periods of not breathing
  • Heart rhythm problems
  • Low blood pressure (hypotension)
  • Low heart rate (bradycardia)
  • Heart failure
  • Loss of consciousness
  • Death.
 

Treatment Options for a Norpace CR Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis may also be helpful in removing Norpace CR from the body.
 
Treatment for any type of overdose will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care for a Norpace CR overdose may include:
 
  • Close monitoring of the electrical activity of the heart
  • Medications, such as digoxin (Lanoxin®), to improve the force of the heart's contractions
  • Assistance with breathing with mechanical ventilation
  • Medications to treat other symptoms that may occur.
 
It is extremely important that an overdose with this medicine be treated right away, even if there are no obvious symptoms. Therefore, you should seek medical attention immediately if you believe that you or someone else may have taken too much.
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Norpace CR Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.